5 doctors weighed in:

Will Buspar (buspirone) cause weight gain?

5 doctors weighed in
Dr. Pamela Pappas
Psychiatry
3 doctors agree

In brief: Not commonly

Weight gain is not common with Buspar (buspirone) -- happens in less than 1% of people according to pre-clinical studies.

In brief: Not commonly

Weight gain is not common with Buspar (buspirone) -- happens in less than 1% of people according to pre-clinical studies.
Dr. Pamela Pappas
Dr. Pamela Pappas
Thank
Dr. Donald Jacobson
Psychiatry
1 doctor agrees

In brief: No

Buspar (buspirone) is completely weight neutral.

In brief: No

Buspar (buspirone) is completely weight neutral.
Dr. Donald Jacobson
Dr. Donald Jacobson
Thank
3 comments
Dr. Pamela Pappas
I agree with you -- and was surprised to find that in pre-clinical studies, weight gain still happened in .1 - 1% of patients.
Dr. Donald Jacobson
Thanks for the information Dr. Pappas. I have never actually seen anyone gain weight on BuSpar. I've probably prescribed it somewhere around 400 times or more since it was marketed. I appreciate you picking up that information. I will keep my eyes open for it. Thanks again, Don.
Dr. Alan Ali
Psychiatry

In brief: Buspar (buspirone) & Wt.

Not likely, although cases of slight increase weight were reported in less than 1%.

In brief: Buspar (buspirone) & Wt.

Not likely, although cases of slight increase weight were reported in less than 1%.
Dr. Alan Ali
Dr. Alan Ali
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors